Advise needed

Cindy - posted on 03/13/2012 ( 4 moms have responded )

3

0

0

Since my son was younger I noticed he acted a little odd.the school repeats testing yearly for his IEP. Since about age 4 they have been telling me he had asperger symptoms and adhd.i gave up fighting with them and took him to a specialist. He told me the same thing.im having trouble dealing with that fact but now he is on meds for the adhd.they dont seem to be helping.am I expecting a mircale or setting my hopes too high? He still growls at other ppland runs around on all fours.the only thing changing is his attitude. He is hateful and sometimes violent because I dont know what hes trying to explaon things.is it the meds and why arent they helping

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

4 Comments

View replies by

Candice - posted on 09/09/2013

2

42

1

sounds like he needs to get off the meds! i would suggest two reads for you. "overcoming autism" its AMAZING! it helped me so much. i didnt have a problem accepting my sons diagnosis but it still didnt make it any easier! im still struggling a year later and its been 4 years since we started noticing issues. the other book is "the autism and adhd diet" my son started it in dec 2012 and its amazing the change we have seen in him. he communicated better and could focus more. and when he gets something accidentally that he isnt suppose to have we see a difference. hope things get better soon

User - posted on 03/28/2012

1

0

0

Ive since changed his meds to concerta and he seems to be doing little better. Now he will eat and some of his behaviors are getting better. As far as symptoms go he walks on his tip toes makes growling and animal noises and is obsseded with dinosaurs. He has poor to no scocial skills. I worry about that alot

Miriam - posted on 03/15/2012

9

0

0

Cindy I feel your pain, how old is your son now? One of the struggles with the ADHD/Aspergers (my oldest son has been given similiar provisional disagnosis) is that they seem to react poorly to the medications needed. The aspergers symptoms (which ones does he exhibit? my son scripts allot, has really poor eye contact, poor socialization, very rigid and obsessive, flaps, talks in "adult" topics) get much worse depending the ADHD medication they are given. Which medication is he on? Do they have you doing any dietary changes? Any behavioral stuff?

Louise - posted on 03/13/2012

5,429

69

2296

Go back to the doctors and tell them that the meds in your opinion are making him worse. see if they can change them to something more suitable. Also find a support group for children with Aspergers in your area and learn from them techniques that will help you deal on a daily basis with your son. There are many charities out there that will help as well. Search your local groups because there is nothing more knowledgeable than a mum that has been in your shoes already and knows the answers.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms